Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Solvable subgroups in prime rings


Author: Charles Lanski
Journal: Proc. Amer. Math. Soc. 82 (1981), 533-537
MSC: Primary 16A25
MathSciNet review: 614873
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R $ be a prime ring with center $ Z$ and group of units $ U$. The main theorem shows that any solvable normal subgroups of $ U$ must lie in $ Z$, provided that $ R$ is not a domain, $ Z$ is large enough, and that the $ Z$-subalgebra generated by $ U$ contains a nonzero ideal of $ R$. One consequence is the determination of the structure of $ R$ when $ R$ has an involution and the subgroup of $ U$ generated by the symmetric units is solvable.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A25

Retrieve articles in all journals with MSC: 16A25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1981-0614873-9
PII: S 0002-9939(1981)0614873-9
Article copyright: © Copyright 1981 American Mathematical Society